Please use this identifier to cite or link to this item:
Title: Bifurcation of the periodic motion in nonlinear delayed oscillators
Author(s): Leung, Andrew Yee Tak 
Author(s): Guo, Z.
Issue Date: 2014
Publisher: Sage Publications
Journal: Journal of Vibration and Control 
Volume: 20
Issue: 4
Start page: 501
End page: 517
We use the residue harmonic balance scheme to study the periodic motions of a class of second-order delay-differential equations with cubic nonlinearities near and after Hopf bifurcation. The multiple solutions are found by homotopy continuation. Then, the approximation to any desired accuracy for a specific solution is captured by solving linear equations iteratively. The second-order solutions give good predictions for the frequency and amplitude, which are verified by the Runge–Kutta numerical solutions. Two typical examples, the temporal dynamics of the delay Liénard oscillator and the delay feedback Duffing system, are studied and compared. The results show how to trace analytically the relevant effect of the stiffness coefficient and the time delay on the dynamics and on the number of periodic solutions, even for large values of the bifurcation parameters.
DOI: 10.1177/1077546312464988
CIHE Affiliated Publication: No
Appears in Collections:CIS Publication

SFX Query Show full item record

Google ScholarTM




Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.